A Sheffield student has been taken to hospital after reportedly taking an overdose of a new Class A drug known as ‘N-Bomb.’
The 18-year-old man, from the Fulwood area of Sheffield, remains in hospital today after being taken there on Sunday morning.
Police officers were called to a university hall of residence in Oakholme Road at around 11.45am yesterday morning following reports the man was behaving aggressively after taking an overdose.
N-Bomb has effects similar to LSD including aggression, agitation, seizures and hallucinations.
It was previously a ‘legal high’ but was reclassified as a Class A drug last week.
Police today warned the public of the dangers of so-called legal highs following the incident.
Chief Inspector Richard Lambert said that the incident highlights the dangers of taking such substances.
He said: “The very term ‘legal highs’ confers a false level of trust in the safety of substances. The fact they are not specifically ‘illegal’ does not mean in any way they are safe.
“In fact, in this case, the drug it is believed the teenager consumed had been reclassified as a Class A drug just a week ago owing to the harm it can cause, after previously being a “legal high” or what we prefer to refer to as a New Psychoactive Substance, or NPS.
“There are no safety or quality controls with such substances, and you could quite literally be consuming anything. As the label often says, these substances are not intended for human consumption.”
The drug belongs to a family of chemicals also referred to as 25I-NBOMes, which were reclassified as a Class A drug last week.
Chief Inspector Lambert added: “The simple message is, these drugs can have extremely damaging and, ultimately fatal, effects.
“Some testing of other NPSs has also revealed that a proportion do in fact contain controlled substances.
“So if people are caught with a ‘legal high’ that does contain other controlled substances, they may well still be committing a criminal offence - whether or not they were aware of the full contents.”